Alert archive / South Dakota / Red Flag Warnings in 2021
Red Flag Warning 1, NWS Rapid City, SD
NWS Rapid City, SD issued this red flag warning at Mar 5, 2021, 12:59 PM MST for 13 counties in South Dakota; Campbell County, Crook County, Weston County, Wyoming. It took effect at Mar 6, 2021, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2021, 12:59 PM MST (19:59 UTC)
- In effect from
- Mar 6, 2021, 11:00 AM MST
- Expired
- Mar 6, 2021, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Todd County, SD, Tripp County, SD, Campbell County, WY, Crook County, WY, Weston County, WY
The radar
The Rapid City radar (KUDX), 29 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS83 KUNR 051959 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 1259 PM MST Fri Mar 5 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 332, 333, 334, 335, 317, 331, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... .Unseasonably warm temps with gusty southerly winds and low relative humidity will support critical fire weather conditions Saturday across much of the area. A cool front with gusty northwest winds will push through the area early Sunday. SDZ326-332>335-061100- /O.UPG.KUNR.FW.A.0001.210306T1800Z-210307T0100Z/ /O.NEW.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Pine Ridge Area-Badlands Area-Bennett County Area- Mellette and Todd Counties-Tripp County- 1259 PM MST Fri Mar 5 2021 /159 PM CST Fri Mar 5 2021/ ...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM MST /8 PM CST/ SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 332, 333, 334, AND 335... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM MST /noon CST/ to 7 PM MST /8 PM CST/ Saturday. * AFFECTED AREA...Fire Weather Zones 326 Pine Ridge Area, 332 Badlands Area, 333 Bennett County Area, 334 Mellette and Todd Counties and 335 Tripp County. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ319>325-327-329-WYZ317-318-061100- /O.UPG.KUNR.FW.A.0001.210306T1800Z-210307T0100Z/ /O.NEW.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Northern Black Hills-Central Black Hills-Southern Black Hills- Fall River County Area-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Butte County Area-West Central Plains- Weston County Plains-Wyoming Black Hills- 1259 PM MST Fri Mar 5 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Saturday. * AFFECTED AREA...Fire Weather Zones 317 Weston County Plains, 318 Wyoming Black Hills, 319 Northern Black Hills, 320 Central Black Hills, 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 327 Butte County Area and 329 West Central Plains. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ331-061100- /O.NEW.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Haakon County Area- 1259 PM MST Fri Mar 5 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 331... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 7 PM MST Saturday. * AFFECTED AREA...Fire Weather Zone 331 Haakon County Area. * WINDS...Southeast 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...15 to 20 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
089 WWUS83 KUNR 060258 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 758 PM MST Fri Mar 5 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 332, 333, 334, 335, 317, 331, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... .Unseasonably warm temps with gusty southerly winds and low relative humidity will support critical fire weather conditions Saturday across much of the area. A cool front with gusty northwest winds will push through the area early Sunday. SDZ326-331>335-061800- /O.CON.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Pine Ridge Area-Haakon County Area-Badlands Area- Bennett County Area-Mellette and Todd Counties-Tripp County- 758 PM MST Fri Mar 5 2021 /858 PM CST Fri Mar 5 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ TO 7 PM MST /8 PM CST/ SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 331, 332, 333, 334, AND 335... * AFFECTED AREA...Fire Weather Zones 326 Pine Ridge Area, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area, 334 Mellette and Todd Counties and 335 Tripp County. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ319>325-327-329-WYZ317-318-061800- /O.CON.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Northern Black Hills-Central Black Hills-Southern Black Hills- Fall River County Area-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Butte County Area-West Central Plains- Weston County Plains-Wyoming Black Hills- 758 PM MST Fri Mar 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... * AFFECTED AREA...Fire Weather Zones 317 Weston County Plains, 318 Wyoming Black Hills, 319 Northern Black Hills, 320 Central Black Hills, 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 327 Butte County Area and 329 West Central Plains. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 10 to 15 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
081 WWUS83 KUNR 060857 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 157 AM MST Sat Mar 6 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 332, 333, 334, 335, 317, 331, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... .Unseasonably warm temps with gusty southerly winds and low relative humidity will support critical fire weather conditions across much of the area today. A cool front with gusty northwest winds will push through the area early Sunday. WYZ314>316-070000- /O.EXA.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Northern Campbell-Southern Campbell-Crook County Plains- 157 AM MST Sat Mar 6 2021 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, AND 316... The National Weather Service in Rapid City has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM MST this evening. * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell and 316 Crook County Plains. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ326-331>335-070000- /O.CON.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Pine Ridge Area-Haakon County Area-Badlands Area- Bennett County Area-Mellette and Todd Counties-Tripp County- 157 AM MST Sat Mar 6 2021 /257 AM CST Sat Mar 6 2021/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/ THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 331, 332, 333, 334, AND 335... * AFFECTED AREA...Fire Weather Zones 326 Pine Ridge Area, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area, 334 Mellette and Todd Counties and 335 Tripp County. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ319>325-327-329-WYZ317-318-070000- /O.CON.KUNR.FW.W.0001.210306T1800Z-210307T0200Z/ Northern Black Hills-Central Black Hills-Southern Black Hills- Fall River County Area-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Butte County Area-West Central Plains- Weston County Plains-Wyoming Black Hills- 157 AM MST Sat Mar 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... * AFFECTED AREA...Fire Weather Zones 317 Weston County Plains, 318 Wyoming Black Hills, 319 Northern Black Hills, 320 Central Black Hills, 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 327 Butte County Area and 329 West Central Plains. * WINDS...South 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
174 WWUS83 KUNR 062104 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 204 PM MST Sat Mar 6 2021 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 331, 332, 333, 334, 335, 314, 315, 316, 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... .Unseasonably warm temps with gusty southerly winds and low relative humidity will support critical fire weather conditions across much of the area through early this evening. A cool front with gusty northwest winds will push through the area early Sunday. SDZ326-331>335-070200- /O.CON.KUNR.FW.W.0001.000000T0000Z-210307T0200Z/ Pine Ridge Area-Haakon County Area-Badlands Area- Bennett County Area-Mellette and Todd Counties-Tripp County- 204 PM MST Sat Mar 6 2021 /304 PM CST Sat Mar 6 2021/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 331, 332, 333, 334, AND 335... * AFFECTED AREA...Fire Weather Zones 326 Pine Ridge Area, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area, 334 Mellette and Todd Counties and 335 Tripp County. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...13-18 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ319>325-327-329-WYZ314>318-070200- /O.CON.KUNR.FW.W.0001.000000T0000Z-210307T0200Z/ Northern Black Hills-Central Black Hills-Southern Black Hills- Fall River County Area-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Butte County Area-West Central Plains- Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains-Wyoming Black Hills- 204 PM MST Sat Mar 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains, 318 Wyoming Black Hills, 319 Northern Black Hills, 320 Central Black Hills, 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 327 Butte County Area and 329 West Central Plains. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
146 WWUS83 KUNR 062108 CCA RFWUNR URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Rapid City SD 208 PM MST Sat Mar 6 2021 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 331, 332, 333, 334, 335, 314, 315, 316, 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... .Unseasonably warm temps with gusty southerly winds and low relative humidity will support critical fire weather conditions across much of the area through early this evening. A cool front with gusty northwest winds will push through the area early Sunday. SDZ326-331>335-070200- /O.CON.KUNR.FW.W.0001.000000T0000Z-210307T0200Z/ Pine Ridge Area-Haakon County Area-Badlands Area- Bennett County Area-Mellette and Todd Counties-Tripp County- 208 PM MST Sat Mar 6 2021 /308 PM CST Sat Mar 6 2021/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 331, 332, 333, 334, AND 335... * AFFECTED AREA...Fire Weather Zones 326 Pine Ridge Area, 331 Haakon County Area, 332 Badlands Area, 333 Bennett County Area, 334 Mellette and Todd Counties and 335 Tripp County. * WINDS...South 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...13-18 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ SDZ319>325-327-329-WYZ314>318-070200- /O.CON.KUNR.FW.W.0001.000000T0000Z-210307T0200Z/ Northern Black Hills-Central Black Hills-Southern Black Hills- Fall River County Area-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Butte County Area-West Central Plains- Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains-Wyoming Black Hills- 208 PM MST Sat Mar 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... * AFFECTED AREA...Fire Weather Zones 314 Northern Campbell, 315 Southern Campbell, 316 Crook County Plains, 317 Weston County Plains, 318 Wyoming Black Hills, 319 Northern Black Hills, 320 Central Black Hills, 321 Southern Black Hills, 322 Fall River County Area, 323 Northern Foot Hills, 324 Eastern Foot Hills, 325 Custer County Plains, 327 Butte County Area and 329 West Central Plains. * WINDS...South 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...The combination of gusty winds and low relative humidity would produce critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
328 WWUS83 KUNR 070152 RFWUNR URGENT - FIRE WEATHER MESSAGE National Weather Service Rapid City SD 652 PM MST Sat Mar 6 2021 SDZ326-331>335-070300- /O.EXP.KUNR.FW.W.0001.000000T0000Z-210307T0200Z/ Pine Ridge Area-Haakon County Area-Badlands Area- Bennett County Area-Mellette and Todd Counties-Tripp County- 652 PM MST Sat Mar 6 2021 /752 PM CST Sat Mar 6 2021/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST /8 PM CST/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 326, 331, 332, 333, 334, AND 335... Gusty winds have subsided and relative humidity will continue to recover overnight. However, southerly winds will shift to the west and then northwest with a passing trough and cold front overnight. Winds may become gusty from the northwest with the cold front early Sunday morning. $$ SDZ319>325-327-329-WYZ314>318-070300- /O.EXP.KUNR.FW.W.0001.000000T0000Z-210307T0200Z/ Northern Black Hills-Central Black Hills-Southern Black Hills- Fall River County Area-Northern Foot Hills-Eastern Foot Hills- Custer County Plains-Butte County Area-West Central Plains- Northern Campbell-Southern Campbell-Crook County Plains- Weston County Plains-Wyoming Black Hills- 652 PM MST Sat Mar 6 2021 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 314, 315, 316, 317, 318, 319, 320, 321, 322, 323, 324, 325, 327, AND 329... Gusty winds have subsided and relative humidity will continue to recover overnight. However, southerly winds will shift to the west and then northwest with a passing trough and cold front overnight. Winds may become gusty from the northwest with the cold front early Sunday morning. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this red flag warning went out at Mar 5, 10:17 AM MST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 5, 10:17 AM MST, 2 hours 42 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1017 AM MST Fri Mar 5 2021
.DISCUSSION...(Today Through Thursday)
Issued at 209 AM MST Fri Mar 5 2021
Massive central NOAM upper ridge will continue to bring very mild
weather to the region into early next week. Lee-side trough will
remain over the region into Sat with general light flow today.
Another mild day on track today with temps similar to the last
couple days. Mean eastern Pac trough will eject an impulse into
the Northern Plains Sat. This will support deepening of the lee
side trough with increasing LL flow. This will shift a warm front
through much of the FA, esp the SW 2/3 where temps will jump into
the 70s at many locations given deep mixed out flow. Breezy winds
can be expected most places. Persistent SE flow ahead of the
trough over the NE FA will limit temps some there. Have adjusted
temps accordingly. A cool front will advect through the region
Sunday, with breezy winds and cooler temps for Sunday, but still
mild. Continued to raise temps Sun-Mon, given residual warm
thermal fields and decent mixing. Mild temps will continue into
the first part of next week, after which an expected western CONUS
trough will shift east bringing cooler temps and chances for
precip. However, split flow tendencies toward the middle/end of
next week would offer a drier forecast given lack of sig moisture
and forcing.
&&
.AVIATION...(For the 18Z TAFS Through 18Z Saturday)
Issued At 1014 AM MST Fri Mar 5 2021
VFR conditions will continue into this evening. Areas of MVFR/IFR
conditions could develop late tonight across portions of the
central/western SD plains with fog. Southerly winds will begin to
become breezy Saturday morning, especially across northeastern WY.
&&
.FIRE WEATHER...
Issued At 209 AM MST Fri Mar 5 2021
Unseasonably warm temps with gusty SW winds and low relative
humidity will support critical to near critical fire weather conds
Sat across much of the area, especially from NE WY into south
central SD where red flag conditions are possible. Have issued a
fire weather watch for Saturday afternoon given these concerns.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...Fire Weather Watch from Saturday morning through Saturday
afternoon for SDZ319>327-329-332>335.
WY...Fire Weather Watch from Saturday morning through Saturday
afternoon for WYZ317-318.
&&
DISCUSSION...JC
AVIATION...Pojorlie
FIRE WEATHER...JCHazardous weather outlook, Mar 5, 5:00 AM MST, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Rapid City SD 500 AM MST Fri Mar 5 2021 SDZ001-002-014-032-WYZ054>056-061400- Harding-Perkins-Ziebach-Haakon-Northern Campbell- Southern Campbell-Western Crook- 500 AM MST Fri Mar 5 2021 This Hazardous Weather Outlook is for portions of northwestern South Dakota...southwestern South Dakota...and northeast Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Warm, dry, and breezy conditions on Saturday could lead to near critical fire weather conditions in some areas. The grassland fire danger is expected to be very high on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity SDZ012-013-024>031-041>044-046-047-049-072>074-WYZ057-058-071- 061400- Butte-Northern Meade Co Plains-Northern Black Hills- Northern Foot Hills-Rapid City-Southern Foot Hills- Central Black Hills-Southern Black Hills-Custer Co Plains- Pennington Co Plains-Fall River-Oglala Lakota-Jackson-Bennett- Mellette-Todd-Tripp-Sturgis/Piedmont Foot Hills- Southern Meade Co Plains-Hermosa Foot Hills-Wyoming Black Hills- Weston-Northeastern Crook- 500 AM MST Fri Mar 5 2021 /600 AM CST Fri Mar 5 2021/ This Hazardous Weather Outlook is for portions of western South Dakota and northeastern Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A fire weather watch is in effect Saturday afternoon from the Black Hills area to parts of south central South Dakota. Warm, dry, and breezy weather could produce critical fire weather conditions. The grassland fire danger is expected to be in the very high to extreme category across the area Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. && Stay tuned to NOAA weather radio for further updates...or check our web site at weather.gov/rapidcity
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 2:20 AM MST | Fire Weather Watch | UNR | Bennett, Butte, Custer, Fall River, Jackson, Lawrence and 6 more | 11 hr |
Nearby
Red Flag Warnings in South Dakota, 2021Red Flag Warnings in Wyoming, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.